Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jun 30, 2021, 8:35 PM EDT for Ripley County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 8:35 PM EDT (00:35 UTC)
- Expired
- Jun 30, 2021, 9:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, OH
County Ripley County, IN
The radar
The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1557 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099 WWUS81 KILN 010035 SPSILN Special Weather Statement National Weather Service Wilmington OH 835 PM EDT Wed Jun 30 2021 INZ073-010100- Ripley IN- 835 PM EDT Wed Jun 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RIPLEY COUNTY UNTIL 900 PM EDT... At 835 PM EDT, radar indicated a strong thunderstorm near Osgood, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Very heavy rain... Locations impacted include... Versailles, Osgood, Holton, Napoleon, Versailles Lake, Otter Village and Olean. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3920 8544 3923 8515 3896 8515 3904 8545 TIME...MOT...LOC 0035Z 279DEG 23KT 3910 8538 $$ Campbell
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 30, 7:43 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 30, 7:43 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 743 PM EDT Wed Jun 30 2021 .SYNOPSIS... Showers and thunderstorms are forecast to develop this evening and continue through Thursday as a cold front travels from the Great Lakes to the Ohio Valley. Cooler and drier weather is expected to accompany high pressure for Friday and Saturday. Warmer temperatures return next week when the high tracks east. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Warm and humid conditions will continue this evening through tonight as a cold front slowly slides south into the Great Lakes. In advance of the front, subtle mid-level perturbations as well as a pre-frontal convergence at the surface will spark increasing showers and thunderstorms. Initially this precipitation will start as diurnally driven... however, forcing will increase late tonight with the approach of the frontal boundary. PoPs reflect this increase in coverage. Have kept a mention of a couple strong to severe storms in the HWO based on modest instability combined with effective bulk shear increasing to 20-25 knots late this evening. Low temperatures will be a couple degrees on either side of 70. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Cold front pushing south through the forecast area Thursday will be focus of additional showers and storms. Expected high coverage of showers due to better low-level forcing will likely keep instability down. However, with 20-25 knots of shear, have kept potential in the HWO for gusty winds with a few storms. Highs depend on timing of front, ranging from near 80 in the north to the mid 70s in the south due to precipitation. PoPs drop significantly behind the front as drier air filters in, so most locations will see a decreasing cloud trend Thursday night in addition to low temperatures dipping to near 60 degrees. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Closed low to settle south thru the Great Lakes and into PA Friday. Model solutions trending farther east and therefore keeping ILN/s area in a dry northerly flow. Cooler and drier air mass with Friday's highs in the mid and upper 70s. Northerly mid level flow with surface high pressure building south through the Mississippi Valley for the weekend. Expect dry conditions with highs in the upper 70s Saturday, warming to the mid 80s Sunday. Broad mid level ridge to build into the area early next week. This ridge will offer a warming trend and increased humidity. Highs on Monday and Tuesday are expected to be in the upper 80s to lower 90s. Diurnal convection chances increase Tuesday and Wednesday, although confidence remains fairly low at this time. warm readings to continue with highs both days in the upper 80s to around 90. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Chances for thunderstorms will continue through around 02Z-03Z at KCVG/KLUK/KILN, with only isolated/scattered showers expected otherwise for the first part of the overnight hours. Thus, prevailing VFR conditions are expected this evening, outside of any potential storms. Chances for rain will gradually increase after about 06Z, with showers expected (at least occasionally) at all TAF sites by 12Z. Some of these showers may bring MVFR visibilities. Thunderstorms are also possible, though coverage of thunderstorms may not be widespread enough to include in the TAFs at this point in the forecast. MVFR ceilings are also expected to develop, and should drop below 2kft at the airports for at least a couple hours. While IFR ceilings are not currently expected, there are some indications that a brief period of IFR ceilings could be possible. As winds switch from the west to the north tomorrow afternoon and evening, chances for rain will begin to diminish after 19Z, with VFR conditions expected. .OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hogue NEAR TERM...Hogue SHORT TERM...Hogue LONG TERM...AR AVIATION...Hatzos
Hazardous weather outlook, Jun 30, 3:44 PM EDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 344 PM EDT Wed Jun 30 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-011945- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 344 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are likely this evening. A few of the storms may become strong to severe. The primary threat is strong to damaging winds. Locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rainfall and strong wind gusts may accompany thunderstorms on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 30, 7:49 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Wilmington OH
749 PM EDT Wed Jun 30 2021
OHZ082-088-010015-
Pike OH-Scioto OH-
749 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PIKE AND
NORTHEASTERN SCIOTO COUNTIES UNTIL 815 PM EDT...
At 749 PM EDT, radar indicated a strong thunderstorm 8 miles south of
Pike Lake, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Piketon, Beaver, Givens, Wakefield, Stockdale, Linn, Germany and
State Route 335 at State Route 776.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3891 8276 3896 8314 3907 8308 3913 8279
3903 8280 3895 8281 3894 8275
TIME...MOT...LOC 2349Z 273DEG 23KT 3902 8314
CampbellLocal storm report, Jun 30, 8:15 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
815 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD 4 NNE COVINGTON 39.13N 84.49W
06/30/2021 HAMILTON OH 911 CALL CENTER
HIGH WATER ON FORAKER AVE.
&&
LCLocal storm report, Jun 30, 8:17 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
817 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD 3 NW FINNEYTOWN 39.24N 84.55W
06/30/2021 HAMILTON OH 911 CALL CENTER
HIGH WATER ON ADAMS RD.
&&
LCLocal storm report, Jun 30, 8:20 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
820 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD 5 WSW BLUE ASH 39.23N 84.48W
06/30/2021 HAMILTON OH 911 CALL CENTER
HIGH WATER ON REILY RD AT GLENWAY AVE.
&&
LCSpecial weather statement, Jun 30, 8:31 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
831 PM EDT Wed Jun 30 2021
OHZ088-010100-
Scioto OH-
831 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCIOTO COUNTY UNTIL 900
PM EDT...
At 830 PM EDT, radar indicated a strong thunderstorm over Clarktown,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Portsmouth, Wheelersburg, New Boston, South Webster, Rosemount,
Clarktown, Lucasville, Sciotodale, Lombardsville, Minford, West
Portsmouth, Mcdermott, Portsmouth Regional Airport and Lyra.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3876 8266 3875 8267 3875 8270 3872 8270
3874 8287 3876 8289 3875 8294 3877 8322
3894 8300 3894 8275 3886 8276 3885 8265
TIME...MOT...LOC 0030Z 283DEG 17KT 3885 8294
CampbellSpecial weather statement, Jun 30, 8:35 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Wilmington OH 835 PM EDT Wed Jun 30 2021 INZ073-010100- Ripley IN- 835 PM EDT Wed Jun 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RIPLEY COUNTY UNTIL 900 PM EDT... At 835 PM EDT, radar indicated a strong thunderstorm near Osgood, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Very heavy rain... Locations impacted include... Versailles, Osgood, Holton, Napoleon, Versailles Lake, Otter Village and Olean. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3920 8544 3923 8515 3896 8515 3904 8545 TIME...MOT...LOC 0035Z 279DEG 23KT 3910 8538 Campbell
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:26 PM EDT | Flash Flood Warning | ILN | Hamilton | 3 hr |
| Jun 30, 8:31 PM EDT | Special Weather Statement | ILN | Scioto | 29 min |
| Jun 30, 9:30 PM EDT | Areal Flood Advisory | ILN | Butler | 104 min |
| Jun 30, 10:13 PM EDT | River Flood Warning | ILN | Hamilton | 4 hr |
| Jun 30, 10:17 PM EDT | Areal Flood Advisory | ILN | Hamilton | 10 hr |
| Jun 30, 10:39 PM EDT | Flash Flood Warning | ILN | Hamilton | 3 hr |
| Jun 30, 10:42 PM EDT | Areal Flood Advisory | ILN | Clermont | 2 hr |
| Jun 30, 11:23 PM EDT | Areal Flood Advisory | ILN | Hamilton | 9 hr |
| Jul 1, 1:02 AM EDT | Flash Flood Watch | ILN | Adams, Brown, Butler, Clermont, Clinton, Hamilton and 6 more | 19 hr |
| Jul 1, 3:08 AM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Licking | 5 hr |
| Jul 1, 3:23 AM EDT | Special Weather Statement | ILN | Franklin | 37 min |
| Jul 1, 3:27 AM EDT | Flash Flood Warning | ILN | Brown, Clermont | 3 hr |
| Jul 1, 3:42 AM EDT | Flash Flood Warning | ILN | Delaware | 2 hr |
| Jul 1, 3:56 AM EDT | Areal Flood Advisory | ILN | Adams, Brown | 4 hr |
| Jul 1, 4:16 AM EDT | Areal Flood Advisory | ILN | Scioto | 4 hr |
| Jul 1, 5:16 AM EDT | Areal Flood Advisory | ILN | Darke, Preble | 3 hr |
| Jul 1, 6:20 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont | 115 min |
| Jul 1, 12:28 AM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Robertson | 6 hr |
| Jul 1, 1:06 AM EDT | Areal Flood Advisory | ILN | Campbell, Kenton | 7 hr |
| Jul 1, 3:19 AM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Gallatin, Grant, Kenton | 3 hr |
| Jun 30, 9:11 PM EDT | Special Weather Statement | ILN | Dearborn | 34 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.